ABSTRACT: INTRODUCTION: Ranitidine hydrochloride (Zantac(R)), a histamine-2-receptor antagonist, is a widely used medication with an excellent safety record. Anaphylactic reaction to ranitidine is an extremely rare event and a related death has never been described in the literature. CASE PRESENTATION: We present the clinical history, histological and toxicological data of a 51-year-old man with negative anamnesis for allergic events, who died suddenly after the intravenous administration of one phial of Zantac(R) 50 mg prescribed as a routine post-surgical prophylaxis for stress ulcer. CONCLUSION: Although the incidence of anaphylactic reactions related to ranitidine is low, caution needs to be exercised on administration of this drug. In addition, further study is needed to define strategies for the prevention of adverse drug reactions in hospitalized patients.
|Number of pages||3|
|Journal||Journal of Medical Case Reports|
|Publication status||Published - 2008|